Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 97, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 19, 2005, 3:18 AM CDT for Burleigh County, McLean County, Sheridan County, North Dakota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2005, 3:18 AM CDT (08:18 UTC)
- Expired
- Jun 19, 2005, 4:15 AM CDT
- In force
- 57 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Burleigh County, ND, McLean County, ND, Sheridan County, ND
The radar
The Bismarck radar (KBIS), 80 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 10:10 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 19, 1:50 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3392 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 190818
SVRBIS
NDC015-055-083-190915-
/O.NEW.KBIS.SV.W.0097.050619T0818Z-050619T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
318 AM CDT SUN JUN 19 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA
EASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
WESTERN SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 415 AM CDT
* AT 311 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF
COLEHARBOR TO 14 MILES WEST OF WILTON...OR ALONG A LINE EXTENDING
FROM 30 MILES SOUTH OF MINOT TO 25 MILES NORTHWEST OF BISMARCK...
AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WILTON AROUND 330 AM CDT
TURTLE LAKE AROUND 335 AM CDT
REGAN AND MERCER AROUND 350 AM CDT
MCCLUSKY AROUND 405 AM CDT
LAT...LON 4781 10149 4721 10093 4709 10082 4714 10041
4783 10035
$$
RSL1 follow-up statement
000
WWUS53 KBIS 190847
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
347 AM CDT SUN JUN 19 2005
NDC015-055-083-190915-
/O.CON.KBIS.SV.W.0097.000000T0000Z-050619T0915Z/
MCLEAN ND-SHERIDAN ND-BURLEIGH ND-
347 AM CDT SUN JUN 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 AM CDT FOR
NORTHWESTERN BURLEIGH...WESTERN SHERIDAN AND EASTERN MCLEAN
COUNTIES...
AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTH OF COLEHARBOR
TO 9 MILES NORTHEAST OF WILTON...OR ALONG A LINE EXTENDING FROM 33
MILES SOUTH OF MINOT TO 32 MILES NORTH OF BISMARCK...MOVING EAST AT
35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
REGAN BY 355 AM CDT
MCCLUSKY BY 410 AM CDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY
MORNING FOR WESTERN NORTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 AM CDT SUNDAY MORNING FOR WESTERN NORTH
DAKOTA.
LAT...LON 4781 10149 4721 10093 4709 10082 4714 10041
4783 10035
$$
RSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:55 PM CDT, 12 hours 23 minutes earlier.
Area forecast discussion, Jun 18, 2:55 PM CDT, 12 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 255 PM CDT SAT JUN 18 2005 .SHORT TERM... TONIGHT THROUGH TUESDAY NIGHT...MAIN FORECAST PROBLEM IS PRECIPITATION CHANCES THROUGH THE PERIOD. ALTHOUGH INSTABILITY IS IMPRESSIVE...STRONG CAP HOLDING PRETTY STRONG LATE THIS AFTERNOON. LOOKS LIKE BEST AREA FOR THUNDERSTORMS TONIGHT WILL BE ACROSS THE NORTH...WHERE CAP SEEMS TO BE BREAKING. WILL ALIGN THE CHC FOR THUNDERSTORMS WITH THE BAROCLINIC ZONE AS THE COLD FRONT BECOMES ORIENTED NORTHEAST TO SOUTHWEST ACROSS SOUTHERN NORTH DAKOTA BY SUNDAY NIGHT INTO MONDAY. MODELS HINT AT DEVELOPING LOW LEVEL JET MONDAY NIGHT WITH POSSIBLE MCS OVER WRN ND...SO HAVE SPREAD A CHANCE FOR NOCTURNAL STORMS MONDAY NIGHT ACROSS THE WEST AND SOUTH. EXPECT A SLOW COOLING TREND AS THE SFC COLD FRONT AND ASSOCIATED HIGH PRESSURE SWING THROUGH...WITH TEMPERATURES RETURNING TO CLOSE TO NORMAL VALUES BY TUESDAY. .LONG TERM... WEDNESDAY THROUGH SATURDAY A BROAD UPPER LEVEL RIDGE WILL REMAIN OVER THE NORTHERN PLAINS. SHORT WAVES MOVING OVER THE RIDGE WILL BRING A SLIGHT CHANCE OF TSTMS TO THE AREA ON WEDNESDAY...THURSDAY... AND SATURDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR WELLS...KIDDER...FOSTER...STUTSMAN...LOGAN... LAMOURE...MCINTOSH...AND DICKEY COUNTIES THIS EVENING. && WAA/TSW
Hazardous weather outlook, Jun 18, 5:17 AM CDT, 22 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 517 AM CDT SAT JUN 18 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-191016- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 517 AM CDT SAT JUN 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES ACROSS THE STATE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VINING
In the hours before
Local storm report, Jun 19, 1:44 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
144 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM TSTM WND GST 5 S DICKINSON 46.81N 102.78W
06/19/2005 84 MPH STARK ND ASOS
ASOS 84 MPH WIND GUST.
&&
VROLLERLocal storm report, Jun 19, 1:47 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
147 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 AM HAIL DICKINSON 46.89N 102.78W
06/19/2005 1.75 INCH STARK ND TRAINED SPOTTER
&&
VROLLERLocal storm report, Jun 19, 2:51 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
251 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM HAIL RYDER 47.92N 101.67W
06/19/2005 1.00 INCH WARD ND TRAINED SPOTTER
AIR FORCE REPORTS QUARTER SIZE HAIL BY MISSILE CREW AT
RYDER.
&&
VROLLERLocal storm report, Jun 19, 3:02 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
302 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 AM HAIL 8 S MINOT 48.12N 101.30W
06/19/2005 1.75 INCH WARD ND BROADCAST MEDIA
RELAYED BY TOM SCHROEDER
&&
VROLLERLocal storm report, Jun 19, 3:04 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
304 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND GST RICHARDTON 46.88N 102.32W
06/19/2005 86 MPH STARK ND CO-OP OBSERVER
BROTHER SAILER AT ASSUMPTION ABBEY REPORTED 86 MPH GUST
ON THEIR WIND EQUIP.
&&
VROLLERLocal storm report, Jun 19, 3:05 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
305 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 AM HAIL 14 S MINOT 48.03N 101.30W
06/19/2005 1.00 INCH WARD ND TRAINED SPOTTER
&&
VROLLERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:07 AM CDT | Severe Thunderstorm Warning | BIS | Bowman | 53 min |
| Jun 19, 12:18 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Slope | 42 min |
| Jun 19, 12:42 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Stark | 63 min |
| Jun 19, 1:02 AM CDT | Severe Thunderstorm Warning | BIS | Hettinger, Slope | 58 min |
| Jun 19, 1:03 AM CDT | Severe Thunderstorm Warning | BIS | Bowman | 57 min |
| Jun 19, 1:25 AM CDT | Tornado Warning | BIS | Stark | 50 min |
| Jun 19, 1:44 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 46 min |
| Jun 19, 2:01 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Mercer, Morton, Oliver | 59 min |
| Jun 19, 2:02 AM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 43 min |
| Jun 19, 2:23 AM CDT | Tornado Warning | BIS | Mercer, Oliver | 37 min |
| Jun 19, 2:33 AM CDT | Severe Thunderstorm Warning | BIS | Stark | 42 min |
| Jun 19, 2:37 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 58 min |
| Jun 19, 2:59 AM CDT | Tornado Warning | BIS | Oliver | 31 min |
| Jun 19, 3:01 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Morton | 35 min |
| Jun 19, 3:23 AM CDT | Severe Thunderstorm Warning | BIS | Oliver | 33 min |
| Jun 19, 3:30 AM CDT | Tornado Warning | BIS | Burleigh, McLean | 32 min |
| Jun 19, 3:50 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Oliver | 16 min |
| Jun 19, 4:21 AM CDT | Tornado Warning | BIS | Sheridan | 24 min |
| Jun 19, 4:31 AM CDT | Severe Thunderstorm Warning | BIS | Pierce, Wells | 44 min |
| Jun 19, 4:48 AM CDT | Tornado Warning | BIS | Pierce | 27 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.